Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 9, 2014, 11:29 PM CDT for 5 counties in Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 11:29 PM CDT (04:29 UTC)
- Expired
- Jun 10, 2014, 12:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Hamilton County, TN, Marion County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 8:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS54 KMRX 100429
SVRMRX
TNC007-065-115-143-153-100500-
/O.NEW.KMRX.SV.W.0080.140610T0429Z-140610T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1229 AM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARION COUNTY IN EASTERN TENNESSEE...
BLEDSOE COUNTY IN EASTERN TENNESSEE...
SEQUATCHIE COUNTY IN EASTERN TENNESSEE...
HAMILTON COUNTY IN EASTERN TENNESSEE...
SOUTHWESTERN RHEA COUNTY IN EASTERN TENNESSEE...
* UNTIL 100 AM EDT/1200 AM CDT/
* AT 1228 AM EDT /1128 PM CDT/...DOPPLER RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTHEAST OF SPENCER TO NEAR LOOKOUT MOUNTAIN...AND MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...DAYTON...DUNLAP...PIKEVILLE...SODDY-DAISY...SIGNAL
MOUNTAIN...WALDEN...LAKESITE...RIDGESIDE...HARRISON...FAIRMOUNT...
RED BANK...COLLEGEDALE...GRAYSVILLE...POWELLS CROSSROADS...NORTH
CHICKAMAUGA CREEK GORGE...OOLTEWAH...FALL CREEK FALLS S.P....EAST
RIDGE AND FALLING WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3498 8554 3556 8544 3569 8529 3575 8526
3577 8504 3567 8503 3499 8506
TIME...MOT...LOC 0428Z 267DEG 33KT 3580 8531 3498 8546
$$
171 follow-up statement
659
WWUS54 KMRX 100447
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1247 AM EDT TUE JUN 10 2014
TNC007-065-115-143-153-100500-
/O.CON.KMRX.SV.W.0080.000000T0000Z-140610T0500Z/
MARION TN-BLEDSOE TN-SEQUATCHIE TN-HAMILTON TN-RHEA TN-
1247 AM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM
EDT/1200 AM CDT/ FOR EASTERN MARION...BLEDSOE...SEQUATCHIE...HAMILTON
AND SOUTHWESTERN RHEA COUNTIES...
AT 1245 AM EDT /1145 PM CDT/...DOPPLER RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES SOUTHWEST OF CROSSVILLE TO ROSSVILLE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...DAYTON...DUNLAP...PIKEVILLE...SODDY-DAISY...SIGNAL
MOUNTAIN...WALDEN...LAKESITE...RIDGESIDE...HARRISON...FAIRMOUNT...RED
BANK...COLLEGEDALE...GRAYSVILLE...POWELLS CROSSROADS...NORTH
CHICKAMAUGA CREEK GORGE...OOLTEWAH...FALL CREEK FALLS S.P....EAST
RIDGE AND FALLING WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3498 8554 3556 8544 3569 8529 3575 8526
3577 8504 3567 8503 3499 8506
TIME...MOT...LOC 0445Z 267DEG 33KT 3581 8515 3499 8530
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:39 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 9, 8:39 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 939 PM EDT MON JUN 9 2014 .DISCUSSION... AFTER ANOTHER FAIR WEATHER DAY...MOSTLY CLEAR AND CALM CONDITIONS ARE PREVAILING FOR NOW ACROSS THE EASTERN TENNESSEE VALLEY AND THE SOUTHERN APPALACHIANS. TO THE SOUTH AND WEST...ALONG THE BORDER OF ALABAMA...GEORGIA AND TENNESSEE A WEAK THETA-E AXIS/STATIONARY FRONT REMAINS FIXED. TO THE SOUTHWEST OF THIS BOUNDARY...A MODERATELY UNSTABLE ENVIRONMENT STILL EXISTS WHICH HAS ALLOWED ANOTHER MCS TO FORM/HOLD TOGETHER ACROSS THE MID-SOUTH INTO THE SOUTHERN TENNESSEE VALLEY. TO THE NORTHEAST AND EAST...A MUCH MORE STABLE ENVIRONMENT EXISTS...WHICH WILL PROHIBIT MUCH IN THE WAY OF THUNDER ACTIVITY ONCE THE AFOREMENTIONED SQUALL LINE APPROACHES THE CENTRAL VALLEY LATER TONIGHT. THE LATEST RUN OF THE HRRR INDICATES A LINE OF STRONG/SEVERE CONVECTION MAINTAINING ITSELF WELL INTO SOUTHEAST TENNESSEE AND EVEN INTO SOUTHWEST NORTH CAROLINA LATER TONIGHT BETWEEN 03-06Z...BEFORE IT SPREADS NORTHWARD INTO THE CENTRAL AND NORTHERN VALLEY AND BEGINS TO DISSIPATE BETWEEN 06-12Z. THUS FOR THE FORECAST...HAVE INCREASED POPS ACROSS THE SOUTHERN PLATEAU AND VALLEY TO LIKELY BETWEEN 03-09Z AND HIGH-END CHANCE AREAWIDE AFTER 06Z. THINK THAT THE INTENSITY OF THESE STORMS AND HOW LONG THEY CAN KEEP GOING WILL BE TIED TO A FAIRLY STOUT 850-700 MB JET WHICH IS ACCELERATING THE LINE TOWARD THE I-65 CORRIDOR AS OF 9:30 PM EDT. WHILE SOME WEAKENING IS EXPECTED WITH THE LOSS OF HEATING AND SLIGHTLY WEAKER INSTABILITY...THINK THAT THE THREAT FOR STRONG TO ISOLATED SEVERE STORMS ACROSS THE SOUTHERN PLATEAU AND VALLEY WILL BE POSSIBLE THROUGH 06Z OR SO. THE PRIMARY IMPACT WILL BE GUSTY CONVECTIVE THUNDERSTORM WINDS AND SOME LOCALLY HEAVY RAINFALL WITH THE LINE...AS WELL AS SOME GUSTY WINDS FOR AN HOUR OR SO IN WAKE OF THE LINE. THUS...WILL ADD A MENTION OF THIS TO THE HWO. LOCATIONS ACROSS NORTHEAST TENNESSEE WILL LIKELY JUST EXPERIENCE SOME SCATTERED LIGHT SHOWERS AROUND DAYBREAK AS THIS ACTIVITY CONTINUES TO WANE. OTHERWISE...CLOUDS WILL EXPAND QUICKLY OVER THE ENTIRE AREA BETWEEN 03-06Z WHICH WILL HELP MAINTAIN TEMPERATURES IN THE 60S OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 85 68 83 / 70 60 60 70 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 83 67 83 / 50 60 60 60 OAK RIDGE, TN 65 83 66 84 / 50 60 60 70 TRI CITIES AIRPORT, TN 62 81 61 82 / 50 50 50 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AMP
Hazardous weather outlook, Jun 9, 9:35 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1035 PM EDT MON JUN 9 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110245- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1035 PM EDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT... A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL TRACK INTO THE SOUTHERN CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE LATE THIS EVENING AND TONIGHT. THE PRIMARY THREAT WITH THE STRONGEST ACTIVITY WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH...ALONG WITH SOME LOCALLY HEAVY DOWNPOURS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THESE AREAS UNTIL 5 AM EDT OR 4 AM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN UPPER TROUGH OF LOW PRESSURE WILL MOVE TOWARD THE AREA TUESDAY THROUGH THURSDAY PRODUCING LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINS...ESPECIALLY ACROSS THE PLATEAU AND SOUTHEAST TENNESSEE. LOCALIZED FLASH FLOODING IS POSSIBLE. ISOLATED TO A FEW STORMS COULD BRIEFLY INTENSIFY TUESDAY AFTERNOON OR EVENING...AND BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 50 MPH. A FRONTAL BOUNDARY WILL MOVE INTO THE AREA FOR FRIDAY AND SATURDAY PRODUCING ANOTHER ROUND OF THUNDERSTORMS. SOME OF THESE STORMS MAY BE STRONG PRODUCING GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE ISOLATED NATURE OF ANY STRONG TO SEVERE STORMS DURING THE PERIOD.
In the hours before
Special weather statement, Jun 9, 10:30 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1130 PM EDT MON JUN 9 2014
TNZ081-082-098-099-100415-
MARION TN-BLEDSOE TN-SEQUATCHIE TN-HAMILTON TN-
1130 PM EDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARION...WESTERN BLEDSOE...
SEQUATCHIE AND SOUTHWESTERN HAMILTON COUNTIES UNTIL 1215 AM EDT/1115
PM CDT/...
AT 1129 PM EDT /1029 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
MANCHESTER TO HOLLYWOOD...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...DUNLAP...JASPER...SIGNAL MOUNTAIN...SOUTH PITTSBURG...
WALDEN...WHITWELL...KIMBALL...MONTEAGLE...RIDGESIDE...FAIRMOUNT...RED
BANK...POWELLS CROSSROADS...ORME...NORTH CHICKAMAUGA CREEK GORGE...
MARTIN SPRINGS...NEW HOPE...FOSTER FALLS S.P....SEQUATCHIE CAVE AND
FALL CREEK FALLS S.P..
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
TUESDAY MORNING/400 AM CDT TUESDAY/ FOR PORTIONS OF EAST TENNESSEE.
LAT...LON 3523 8587 3524 8582 3521 8574 3524 8570
3529 8570 3531 8557 3535 8552 3541 8549
3543 8554 3549 8554 3553 8560 3557 8542
3571 8527 3499 8525 3499 8586
TIME...MOT...LOC 0329Z 263DEG 40KT 3557 8615 3472 8599
17The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:30 PM CDT | Special Weather Statement | MRX | Marion, Sequatchie | 45 min |
| Jun 9, 10:46 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 44 min |
| Jun 9, 11:59 PM CDT | Special Weather Statement | MRX | Bradley, McMinn, Meigs, Polk, Rhea | 46 min |
| Jun 10, 12:48 AM CDT | Special Weather Statement | MRX | Loudon | 57 min |
| Jun 10, 12:51 AM CDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 54 min |
| Jun 10, 1:53 AM CDT | Special Weather Statement | MRX | Sevier | 52 min |
| Jun 10, 1:32 PM CDT | Special Weather Statement | MRX | Marion | 58 min |
| Jun 10, 2:05 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 55 min |
| Jun 10, 2:38 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 1 more | 52 min |
| Jun 10, 3:13 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Polk and 1 more | 47 min |
| Jun 10, 3:37 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, Morgan, Roane, Scott | 53 min |
| Jun 10, 3:52 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Loudon, McMinn, Meigs, Monroe, Polk and 1 more | 53 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Knox, Scott, Union | 48 min |
| Jun 10, 4:40 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 65 min |
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Jefferson, Knox and 1 more | 63 min |
| Jun 10, 5:11 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins | 34 min |
| Jun 10, 5:15 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Sullivan, Washington | 30 min |
| Jun 10, 5:17 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Knox, Sevier | 58 min |
| Jun 10, 5:26 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins | 64 min |
| Jun 10, 5:42 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 63 min |
| Jun 10, 5:59 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 26 min |
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Washington | 55 min |
| Jun 10, 6:45 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan | 45 min |
| Jun 10, 6:48 PM CDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.